Discussions that mention vyvanse

ADD / ADHD board


Hey Matt,

I have both and was worried about the same thing. I was just diagnosed about a month ago, so I'm new to this. My blood pressure has been very high since I was 18. I had tried many types of bp medicine and nothing worked except for atenolol. So i've been on that for a long time. I'm 31 now btw. Anyway, I started on Vyvanse last month and was concerned about my bp going up. I have no idea how, but my bp has gone down since then. When I first started the medication, I monitored my bp almost excessively at first, at around 8 times a day. I checked it in different places...at home, at work, and whenever I went to a drugstore with a bp machine. They all averaged 110/70. I haven't been doing anything differently as far as cutting out salt or exercising more so I have to believe that maybe my bp problems are due to the adhd. Prior to Vyvanse, the lowest I could get was 120-130/ 85. From what I understand, alot of people with adhd have problems with frustration, anger and temper problems (I certainly do!) and dealing with stress. I'm wondering if my high bp was caused more by the stress and anger, and actually a byproduct of ADHD. I think if your being treated by a doctor and they decide to prescribe a stimulant, they would probably want you to monitor your bp closely. I wouldn't be afraid to try it though just because of the high bp because if it does raise yours, you can always stop the stimulant.

Hope this helps a little,
Pam